Hello fellow gouties!
I’m pleased to say that after the “big attack (and only one)” and starting Allopurinol over 3 years ago,?I’ve been attack free and living a pretty normal lifestyle (SUA readings consitently betwenn 4.0-5.0). Anyway, I posted a thread about this awile back and wanted to give an update, but moreso get your opinions.
I’ve been encountering this rash approx. 1X per year for about the last 2 years and it’s now frustrating me because my Dr, allergist and even Pharmicist are stumped. The rash is maculopapular and consists of tiny pinhead-like red dots (sometimes a little itchy). Left untreated, it spreads all? over my body in 24-48hrs. It’s not patchy or blistered and I have NO OTHER SYMPTOMS (if I can figure out how to post a pic to this thread, I will do so in the future).
So a little background…Oct 2010 (13 months after initially starting AP) I developed?the rash for the first time. It started out as a scratch-like mark on my back and around my waist. It then spread to my?biceps and within 24-48 hrs was all over my body. A Rx of Prednisone cleared it up and it did not come back until Aug 2011. Again, A Rx of Prednisone cleared it up and it went away until Nov.2012 (I’m currently taking Prednisone again). I have noticed a small similar version appearing a couple times throughout the year, but when I’ve caught it quickly and put Hydrocortisone on it, it went away (not even sure if it was the same rash though).
My allergy tests?have come?back negative for everything they tested me for. My Dr., allergist and pharmist all keep telling me that they do NOT think it is from AP since it goes away for long periods of time. The last thing I heard was that they think it’s some kind of contact dermatitis. The thing is, I’ve never been prone to rashes before this and never even had a rash like this nasty one?before.
I’ve switched to all fragrance free detergents, soaps, dryer sheets, shampoos, etc. It does seem odd that each time it’s occured has been in the fall season (maybe just coincidence though). The only options I can think of at this point are:
1.) Find new Dr’s for second opinions, 2.) stop taking AP next time it happens (perhaps switch to Uloric for a short period) to see if the rash goes away, 3.) Take my Dr’s advice and continue to “treat it when it happens” and continue taking AP.
So, as you can see, I’m very frustrated.? I don’t mind “treating it when it happens,” but I’d like to figure out what’s causing it (and if it’s AP, am I hurting my body by just “treating it when it happens?”). I should also?mention that I have my standard blood work done every 6 months and everything?has been?good.
So friends, what are your thoughts? AP has been my lifesaver and I’d really hate to stop taking it. I’m just out of ideas. Thanks in advance.